MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® TOUCHLESS® URETHRAL CATHETER KIT WITH RED RUBBER CATHETER; TOUCHLESS MALE INTERMITTENT CATHETER KIT

C.R. BARD, INC. (COVINGTON) -1018233 BARD® TOUCHLESS® URETHRAL CATHETER KIT WITH RED RUBBER CATHETER; TOUCHLESS MALE INTERMITTENT CATHETER KIT
Model Number 4A3053
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the kit was missing the iodine packets.The patient alleged that he had received this catheter prior to the pvi shortage.
 
Additional Manufacturer Narrative
The reported event was confirmed.Visual evaluation of the returned sample noted 1 opened (with unsealed original packaging) and unused male touchless catheter kit with no povidone-iodine swabs were in the package.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿bard touchless urethral catheter kit - caution: this product contains natural rubber latex which may cause allergic reactions.Preparing for procedure: - open kit and remove contents.-remove top of calibrated plastic bag as directed and open tube of lubricant.-by squeezing rigid collar, open neck of bag to form round shape.-empty tube of lubricant into top chamber of bag so that lubricant is deposited at bottom of chamber.(caution: care should be taken not to contaminate edges or inside of the bag with fingers or tube).-open package of povidone-iodine swabs as directed.-prep urethral meatus and the area surrounding the meatus with swabs.-while squeezing rigid collar bring top chamber of bag over head of penis.-meatus should be press tight against rigid catheter guide.To feed catheter into urethra -if user is predominately left-handed reverse hands suggested below -stabilize penis with top chamber of bag between index and second finger of left hand.Place thumb and ring finger on opposite sides of rigid catheter guide recess to stabilize catheter.-with right hand grasp catheter through bag approximately 1¿ below rigid catheter guide and push catheter toward meatus.-stabilize catheter with thumb and ring finger and return right hand to position approximately 1¿ away.-repeat motions until catheter reaches bladder and urine starts to flow.(if some resistance is felt while moving catheter through urethra, change position of urethra with slight up or down movement of left hand while holding penis firmly within top chamber.)¿.
 
Event or Problem Description
It was reported that the kit was missing the iodine packets.The patient alleged that he received this catheter prior to the pvi shortage.

Brand Name
BARD® TOUCHLESS® URETHRAL CATHETER KIT WITH RED RUBBER CATHETER
Common Device Name
TOUCHLESS MALE INTERMITTENT CATHETER KIT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7874198
Report Number1018233-2018-04170
Device Sequence Number182178
Product Code FCM
UDI-Device Identifier00801741030680
UDI-Public(01)00801741030680
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K910653
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/28/2021
Device Model Number4A3053
Device Catalogue Number4A3053
Device Lot NumberNGBZ2688
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2018
Initial Date Received by Manufacturer 08/22/2018
Supplement Date Received by Manufacturer09/26/2018
Initial Report FDA Received Date09/13/2018
Supplement Report FDA Received Date10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1